MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD BIOSYN; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC

DAVIS & GECK CARIBE LTD BIOSYN; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Model Number SM-5627
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a pacemaker insertion, two sutures were found to be defective, with one needle breaking and another needle detaching.An additional new suture was used without issue.No patient complications were reported as a result of this event.
 
Additional Manufacturer Narrative
D10 concomitant product: gls-122, sut gls-122 polysorb 3-0 vio 75cm v20, (lot number: d3j1690y).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a pacemaker insertion, two sutures were found to be defective during the same event with the same patient, with one needle breaking and another needle detaching.An additional new suture was used without issue.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.One opened device and eight sealed representative samples were available for evaluation.Visual inspection of the opened sample noted one suture and one needle.The needle was returned detached from the suture.Microscopic inspection of the needle showed normal crimp and swage marks.The swage contained suture material, indicating the suture had broken at the swage.The foil pouch was inspected, and no signs of damage or abnormalities were observed.Visual inspection of the packaging of the representative samples showed no damage or breaches.The seals were inspected and found to be closed.After opening the packaging, the needles were properly placed in the retainer foam, and the sutures were wound inside.Functional testing of the seven representative sutures showed that the breathable pouches were opened without tearing the packaging.Six of the sutures were removed from the retainers without difficulty.The sutures were secured in a testing device, and no breakage or fraying occurred during handling or setup.The sutures were then pulled until the needles detached.The force at the point of detachment was measured and met the applicable requirements.The seventh sample detached prematurely while still in the retainer.Microscopic inspection showed that the needle swage was partially filled with suture material.It was reported that the needle detached.The reported issue was confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition: needle prematurely detached in retainer.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
BIOSYN
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR  0101
Manufacturer (Section G)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR   0101
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23001195
Report Number9612501-2025-02382
Device Sequence Number13128652
Product Code GAM
UDI-Device Identifier10884521033054
UDI-Public(01)10884521033054(17)300228(10)D5C4609FY(20)01
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K000037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSM-5627
Device Catalogue NumberSM-5627
Device Lot NumberD5C4609FY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2025
Supplement Date Received by Manufacturer01/22/2026
Initial Report FDA Received Date09/09/2025
Supplement Report FDA Received Date01/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexUnknown